Welcome to Allergic Reactions Guide
Polysorbate 80 Allergic Reactions Article
. For a permanent link to this article, or to bookmark it for further reading, click here.
You may also listen to this article by using the following controls.
Some Information on Allergic Reactions to Antibioticsfrom:
Allergic reactions to antibiotics constitute the bulk of allergic drug reactions. The usual symptoms associated with allergic reactions to antibiotics are itchy rashes and slight wheezing. However in some cases, the patient may suffer form anaphylaxis or severe allergic reactions which prove to be life threatening with an inability to breathe and low blood pressure.
Though many people say they experience allergic reactions to antibiotics, there are many people who only suffer from side effects to the antibiotics and are not that much allergic to the antibiotics. However a clear cut distinction has to be maintained here as people who are allergic to antibiotics should not be given the drug or drugs similar to it. Those suffering from side effects of the antibiotics can take related drugs or even continue with the same antibiotics.
The risk factors for one to develop allergic reactions to antibiotics are previous exposure to the antibiotics which may not be therapeutic like in utero or through food products. Those between the ages of 20 and 49 are more prone to allergies to antibiotics while children and the elderly don't prove to be much of a risk here. Even the route of administration of the antibiotic may induce allergic reactions; for example, some people usually experience allergic reactions to penicillin with parenteral and not oral administration.
There is no single test that can be used for treating antibiotic allergy. Trying to diagnose it with immunological tests is not effective as most antibiotics are not complete antigens but are instead haptenic metabolites of the parent drug with a carrier tissue protein. So far no immunoreacitve drug metabolites have been identified, but for penicillin.
It is better to use skin testing for assessing hypersensitivity; however it is basically helpful only in the prediction of allergic reactions to antibiotics that are caused by IgE antibodies. This testing has to be done by specialists to prevent the risk of anaphylaxis. Those suffering from maculopapular rashes may prove negative in skin tests and this indicates that the results are against penicillin allergy, but cannot be ruled out completely.
Such patients have to be treated cautiously, under controlled circumstances if penicillin is used as the antibiotic. If the test proves to be positive, then it indicates that the patient is allergic to penicillin. In such cases, if the patient has to be given penicillin, despite the allergic reactions to antibiotics, desensitization to penicillin is necessary and has to be done in a hospital, by a specialist allergist.
People suffering from allergic reactions to ampicilin tend to develop maculopapular rashes. This allergy to ampicilin is one of the most common drug reactions that occur in 5 to 10% of children.
Polysorbate 80 Allergic Reactions News
Whenever the flu shot comes up in conversation, someone inevitably offers a familiar anecdote: “Whenever I get the flu shot, I get sick.” It’s a common belief that immunization against influenza can bring on the virus itself, or other unpleasant s...
New technique removes the cause of allergic asthma: Antibodies are suctioned off
Allergies are the most common cause of asthma. The immune system over-reacts to harmless substances such as birch or grass pollen, for example, forming immunoglobulin E antibodies (IgE). Together with the inflammatory cells in the skin and mucous ...